MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535130
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in the common bile duct during an endoscopic papillotomy procedure performed on (b)(6) 2023.During the procedure outside the patient, when the mandrel was attempted to be removed from the stonetome, only the tip came off and the sheath could not be removed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of molding tip of the curving mandrel was detached.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of molding tip of the curving mandrel was detached.Block h10: the returned stonetome was analyzed, and a visual evaluation noted that the molding tip was detached from the curving mandrel, and it was not returned, which was consistent with the findings when the device was observed under magnification.Per the dimensional inspection, the thickness and the length of the coined end of the forming mandrel were measured, and both were within specification.No other problems with the device were noted.The reported event of detached molding tip of the curving mandrel was confirmed.Upon analysis, it was found that the molding tip was detached from the curving mandrel.Based on the condition of the device, the problem found could have been generated due to handling to remove the mandrel from the device, such as if the physician rotated the molding tip instead of pulling the mandrel.Based on all gathered information, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17164813
Report Number3005099803-2023-03257
Device Sequence Number5744366
Product Code LQR
UDI-Device Identifier08714729146575
UDI-Public08714729146575
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberM00535130
Device Catalogue Number3513
Device Lot Number0030426245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown